MAUDE Adverse Event Report: ARTHREX, INC. TIGHTROPE ABS, BUTTON, 8 X 12 MM; BIT, DRILL

ARTHREX, INC. TIGHTROPE ABS, BUTTON, 8 X 12 MM; BIT, DRILL
Model Number TIGHTROPE ABS, BUTTON, 8 X 12 MM
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was requested/is expected but has not returned for evaluation.The cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that the ar-12990, knee scorpion has a broken needle piece within the device itself that cannot be removed.This occurred during a revision meniscal root repair.The rep stated that there were three scorpion needles used.The first scorpion needle broke upon insertion.The surgeon went to deploy the needle, and a loud audible click occurred.It was then discovered that the needle broke.An x-ray was taken and confirmed that there were not any fragments left in the patient.The second needle bent, and was not firing appropriately.The surgeon dry fired the second needle, and in doing so, there was resistance.Upon dry firing the second needle, it was discovered that the ar-12990, knee scorpion had a broken piece within the device.The surgeon decided to bring in a third scorpion needle and a replacement ar-12990.As the surgeon was getting ready to proceed, the surgeon decided that the patient was not a good candidate for the revision meniscal root repair.Additional information has been requested.Additional information received on 09/05/2018: the rep confirmed that the patient had an acl reconstruction with meniscal root repair on (b)(6) 2018.After the surgery the patient was non-compliant with post-operative care protocol and experienced a fall.Following the fall incident the patient was experiencing pain and went back to his surgeon for follow-up care.During the follow-up visit the surgeon took an x-ray that revealed that the tibial fixation button of the meniscal root repair had moved away from the tibial cortex, indicating a failure of the meniscal root repair.The rep confirmed that ar-1588tb (lot number unknown) was explanted during the revision surgery.During the case the surgeon removed the ar-1588tb from the tibial location of the meniscal root repair, with a mini-open incision.After the surgeon removed the remaining fiber wire sutures within the meniscus arthroscopically, the incident with the ar-12990, knee scorpion and needles occurred.With the patient¿s prior history of being non-compliant with post operative care the surgeon then decided at that time the patient would not be a good candidate for the meniscal root repair.Additional information received on 09/13/2018: the rep confirmed that no meniscal root repair was done.The surgeon decided to perform a partial meniscectomy/meniscal debridement.

Brand Name
TIGHTROPE ABS, BUTTON, 8 X 12 MM
Common Device Name
BIT, DRILL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7889008
Report Number1220246-2018-00649
Device Sequence Number14044661
Product Code HTY
UDI-Device Identifier00888867019621
UDI-Public00888867019621
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K110123
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTIGHTROPE ABS, BUTTON, 8 X 12 MM
Device Catalogue NumberAR-1588TB
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2018
Initial Report FDA Received Date09/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;